Forum

Fampyra and seizure

On 11th November I had a seizure at home . I have no recollection of the event and found myself in a general ward in hospital . I’ve been a wheelchair user for some time, but still able to take a dozen steps with a rollator . When I awoke in hospital my legs were totally paralysed and I only had slight movement in my arms. I was kept in bed for four weeks (wrong treatment) and on December 11th moved to a rehabilitation ward for intense physiotherapy. I am still in hospital but have greatly improved and almost back to my condition prior to seizure.

My neurologist has clearly stated that the seizure was a side effect of Fampyra. He has had other patients experiencing seizure and he and his colleagues no longer prescribe Fampyra .

Has anyone else had a similar experience with Fampyra ? I had been taking the drug for two years without any problems, although I don’t think I was gaining much benefit latterly.

John H

hi john

sorry that you had a seizure but happy that you are back to your normal.

probably best for you to quit fampyra. have you been told to do this?

i wanted to try it but the cost put me off, now i’m glad that i didn’t start it.

physio sounds the best thing for you and for us all.

good luck

carole x

Hi John

Blimey, it really sounds like this drug, which seemed so fabulous at the outset has been problematic if not disastrous for some users; the effect wears off for many, and some people have truly awful effects like yourself.

When I first heard about it, I asked my neurologist if I could take it. I thought it might help my foot-drop. He said it wouldn’t help so wouldn’t prescribe it. I am now very glad he didn’t.

So sorry about your experience. I hope the improvement continues. Thank you for telling us about it. I think there have been other posts on here about people who found Fampyra had great effects at first, but they gradually wore off. And other people have reported adverse reactions.

Maybe soon they’ll stop prescribing it?

Sue

Unfortunately, seizure is a known side effect of Fampyra and the Barts Blog covered the FDA warning.

http://multiple-sclerosis-research.blogspot.com/2012/07/fda-warns-about-seizures-with-ms-drug.html

Also, the Professor of Neurology at Barts has long been concerned that the downside of Fampyra is accelerated disease progression, although there is no proof that this is true.

Glad to hear you continue to make a good recovery.

It caused me to have tonic spasms during the 2 week trial that I was on it.

I am supposed to be starting it soon and im not too keen after reading of experiences here.I know a guy who is on it for 4years and says it great and another guy i know had to stop it as his neuro said it wasnt helping after 1year and he has gone downhill since starting.Im bit scared but my neuro has the ball rolling on it for it for me now…

Hi John

Glad to hear that you are on the mend following your seizure. I take fampyra …half dose at the minute as I had intended to wean myself off of it - cost and curiosity of its continued success or otherwise. The only reason my neuro said he wasn’t keen on it was purely the cost!